RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Ural Math. J.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Ural Math. J., 2017, Volume 3, Issue 2, Pages 82–99 (Mi umj46)  

This article is cited in 1 scientific paper (total in 1 paper)

Positive definite functions and sharp inequalities for periodic functions

Viktor P. Zastavnyi

Donetsk National University, Donetsk

Abstract: Let $\varphi$ be a positive definite and continuous function on $\mathbb{R}$, and let $\mu$ be the corresponding Bochner measure. For fixed $\varepsilon,\tau\in\mathbb{R}$, $\varepsilon\ne 0$, we consider a linear operator $A_{\varepsilon,\tau}$ generated by the function $\varphi$:
$$ A_{\varepsilon,\tau}(f)(t):=\int_{\mathbb{R}}e^{-iu\tau} f(t+\varepsilon u)d\mu(u) ,\quad t\in\mathbb{R},\quad f\in C(\mathbb{T}). $$
Let $J$ be a convex and nondecreasing function on $[0,+\infty)$. In this paper, we prove the inequalities
$$ \| A_{\varepsilon,\tau}(f)\|_p\leqslant \varphi(0)\|f\|_p, \quad \int_{\mathbb{T}}J(|A_{\varepsilon,\tau}(f)(t)|) dt \le \int_{\mathbb{T}}J(\varphi(0)|f(t)|) dt $$
for $p\in [1,\infty]$ and $f\in C(\mathbb{T})$ and obtain criteria of extremal function. We study in more detail the case in which $\varepsilon=1/n$, $n\in \mathbb{N}$, $\tau=1$, and $\varphi(x)\equiv e^{i\beta x}\psi(x)$, where $\beta\in\mathbb{R}$ and the function $\psi$ is $2$-periodic and positive definite. In turn, we consider in more detail the case where the 2-periodic function $\psi$ is constructed by means of a finite positive definite function $g$. As a particular case, we obtain the Bernstein–Szegő inequality for the derivative in the Weyl–Nagy sense of trigonometric polynomials. In one of our results, we consider the case of the family of functions $g_{1/n,h}(x):=hg(x)+(1-1/n-h)g(nx)$, where $n\in\mathbb{N}$, $n\ge 2$, $-1/n\le h\le 1-1/n$, and the function $g\in C(\mathbb{R})$ is even, nonnegative, decreasing, and convex on $(0,+\infty)$ with $\mathrm{supp} g\subset[-1,1]$. This case is related to the positive definiteness of piecewise linear functions. We also obtain some general interpolation formulas for periodic functions and trigonometric polynomials which include the known interpolation formulas of M. Riesz, of G. Szegő, and of A.I. Kozko for trigonometric polynomials.

Keywords: Positive definite function, Trigonometric polynomial, Weyl-Nagy derivative, Bernstein-Szegő inequality, Interpolation formula.

DOI: https://doi.org/10.15826/umj.2017.2.011

Full text: PDF file (208 kB)
Full text: https:/.../92
References: PDF file   HTML file

Bibliographic databases:

Language:

Citation: Viktor P. Zastavnyi, “Positive definite functions and sharp inequalities for periodic functions”, Ural Math. J., 3:2 (2017), 82–99

Citation in format AMSBIB
\Bibitem{Zas17}
\by Viktor~P.~Zastavnyi
\paper Positive definite functions and sharp inequalities for periodic functions
\jour Ural Math. J.
\yr 2017
\vol 3
\issue 2
\pages 82--99
\mathnet{http://mi.mathnet.ru/umj46}
\crossref{https://doi.org/10.15826/umj.2017.2.011}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=MR3746955}
\elib{http://elibrary.ru/item.asp?id=32334102}


Linking options:
  • http://mi.mathnet.ru/eng/umj46
  • http://mi.mathnet.ru/eng/umj/v3/i2/p82

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. P. Zastavnyi, A. Manov, “Positive Definiteness of Complex Piecewise Linear Functions and Some of Its Applications”, Math. Notes, 103:4 (2018), 550–564  mathnet  crossref  crossref  isi  elib
  • Ural Mathematical Journal
    Number of views:
    This page:316
    Full text:86
    References:36

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020